Alert archive / Mississippi / Tornado Warnings in 2015
Tornado Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Nov 18, 2015, 4:04 AM CST for Monroe County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2015, 4:04 AM CST (10:04 UTC)
- Expired
- Nov 18, 2015, 4:30 AM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WFUS54 KMEG 181004
TORMEG
MSC095-181030-
/O.NEW.KMEG.TO.W.0009.151118T1004Z-151118T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
404 AM CST WED NOV 18 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 430 AM CST
* AT 404 AM CST...A SEVERE THUNDERSTORM PRODUCING A TORNADO WAS
LOCATED OVER CALEDONIA...OR 7 MILES NORTHEAST OF COLUMBUS AFB...
MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MONROE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE
OUTDOORS...IN A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3367 8845 3374 8840 3378 8833 3382 8824
3375 8825 3375 8832 3374 8833 3372 8833
3368 8838 3369 8839 3368 8840 3367 8842
3368 8842
TIME...MOT...LOC 1004Z 238DEG 31KT 3371 8834
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
352
WWUS54 KMEG 181021
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CST WED NOV 18 2015
MSC095-181030-
/O.EXP.KMEG.TO.W.0009.000000T0000Z-151118T1030Z/
MONROE MS-
421 AM CST WED NOV 18 2015
...THE TORNADO WARNING FOR SOUTHEASTERN MONROE COUNTY WILL EXPIRE AT
430 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3367 8845 3374 8840 3378 8833 3382 8824
3375 8825 3375 8832 3374 8833 3372 8833
3368 8838 3369 8839 3368 8840 3367 8842
3368 8842
TIME...MOT...LOC 1020Z 238DEG 31KT 3371 8834
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 17, 11:26 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 17, 11:26 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CST TUE NOV 17 2015
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 955 PM CST TUE NOV 17 2015/
UPDATE...
LINE OF SHOWERS CONTINUES TO SLOW DOWN AS IT PROGRESSES EASTWARD
ACROSS THE MIDSOUTH. STRONG GUSTY WINDS CONTINUE OUT AHEAD OF THE
LINE BUT ONCE THE RAIN STARTS WIND SPEEDS START TO DIMINISH. WILL
UPDATE TO REMOVE THE REMAINDER OF THE COUNTIES WEST OF THE
MISSISSIPPI RIVER FROM THE WIND ADVISORY. HEAVY RAIN WITH THE LINE
IS PRODUCING SOME FLASH FLOODING ACROSS THE AREA AND WILL CONTINUE
TO DO SO THROUGHOUT THE OVERNIGHT HOURS.
KRM
DISCUSSION... /ISSUED 325 PM CST TUE NOV 17 2015/
IMPRESSIVE GRADIENT WINDS ACROSS THE MIDSOUTH TODAY...MEMPHIS
INTERNATIONAL AIRPORT HAD A GUST OF 43 MPH BEFORE NOON...ONE OF
THE STRONGEST I HAVE SEEN ANYWHERE IN THE MIDSOUTH. SUSTAINED
SPEEDS IN THE 25 MPH RANGE WITH GUSTS TO 35 HAVE BEEN COMMON AND
WILL CONTINUE UNTIL A COLD FRONT PASSES TONIGHT.
HIGH RESOLUTION SHORT TERM MODEL GUIDANCE LOOKS TO BE IN GOOD
AGREEMENT WITH RADAR TRENDS. A LINE OF STRONG TO SEVERE
THUNDERSTORMS SHOULD MOVE INTO EASTERN ARKANSAS AROUND 5-6 PM AND
SLOWLY MAKE ITS WAY ACROSS THE MIDSOUTH DURING THE NIGHT. THIS
LINE DOES HAVE A HISTORY OF PRODUCING SEVERE THUNDERSTORMS.
INSTABILITY IS MARGINAL...AND SHOULD DECREASE FURTHER AFTER
SUNSET. HOWEVER...DYNAMIC ENERGY IS IMPRESSIVE AS THE RESULT OF A
70+KT LOW LEVEL JET. MANY TIMES WITH LITTLE TO NO INSTABILITY TO
BALANCE THE DYNAMIC ENERGY WE SEE UPDRAFTS TORN APART...HOWEVER
STRONG SURFACE WINDS SHOULD HELP TO BALANCE THE ACTUAL SHEAR
ALLOWING STORMS TO MAINTAIN HEALTHY UPDRAFTS. THESE WINDS HAVE
ALSO USHERED DEEP MOISTURE ACROSS THE MIDSOUTH. DEW POINTS ARE IN
THE UPPER 50S TO LOW 60S. LITTLE ROCK MEASURED PRECIPITABLE WATER
IN EXCESS OF 2 INCHES ON THEIR 18Z BALLOON LAUNCH. 0-1KM SHEAR IS
BETWEEN 35 AND 45KT WITH LOW LEVEL HELICITY BETWEEN 300 AND
400M^2/S^2. AS A RESULT...STORMS WILL LIKELY ROTATE AND TORNADOES
CANNOT BE RULED OUT. HOWEVER THE MAIN CONVECTIVE THREAT WILL BE
DAMAGING WIND.
HEAVY RAINFALL IS ALSO LIKELY...AS INSTABILITY WEAKENS
OVERNIGHT...WE MAY BEGIN TO TRANSITION INTO MORE OF A FLASH FLOOD
THREAT. ONE TO TWO INCHES OF RAIN FELL ACROSS MUCH OF THE AREA LAST
NIGHT...AND ANOTHER 2-3 INCHES IS POSSIBLE TONIGHT.
THE COLD FRONT SHOULD SHIFT INTO MIDDLE TENNESSEE AND ALABAMA BY
MIDDAY TOMORROW. HOWEVER EVEN BEFORE THEN...DYNAMICS WILL SHIFT
OFF TO THE NORTH AND THE SEVERE THREAT WILL DIMINISH. RAIN SHOWERS
MAY LINGER IN WEST TENNESSEE NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS...BUT
THUNDERSTORMS LOOK LESS LIKELY.
WE WILL SEE A COOLING TREND THURSDAY THROUGH THE WEEKEND. NO
ADDITIONAL RAIN IS EXPECTED UNTIL MAYBE EARLY NEXT WEEK.
MORNING LOWS SUNDAY MAY FALL TO NEAR OR EVEN BELOW FREEZING.
HIGHS WILL LIKELY REMAIN IN THE 40S AREA WIDE SATURDAY AND
SUNDAY.
30
&&
.AVIATION...
06Z TAFS
MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE FORECAST AREA
OVERNIGHT. EXPECT WIDESPREAD MVFR CIGS/IFR VSBYS AS THE RAIN
MOVES THROUGH. CONDS WILL IMPROVE LATER TONIGHT AND EARLY
WEDNESDAY MORNING AS THE RAIN TAPERS OFF FROM THE WEST. VFR CONDS
EXPECTED WEDNESDAY. VERY GUSTY SURFACE WINDS UP TO 30 KTS AT
KMKL/KTUP AHEAD OF THE RAIN FOR THE NEXT HOUR OR TWO. WINDS WILL
DIMINISH AFTER THE INITIAL LINE PASSES THOUGH KMKL/KTUP THEN FOR
THE REMAINDER OF THE NIGHT EXPECT SOUTH WINDS AROUND 10 KTS
AREAWIDE. ON WEDNESDAY...SOUTHWEST WINDS WILL INCREASE TO 15-20
KTS WITH HIGHER GUSTS...LIGHTER AT KTUP.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DESOTO-MARSHALL-
PANOLA-TALLAHATCHIE-TATE.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
WEAKLEY.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR BENTON TN-CARROLL-
CHESTER-DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-
MCNAIRY.
&&Hazardous weather outlook, Nov 17, 11:24 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1124 PM CST TUE NOV 17 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-181830- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1124 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MID SOUTH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING THROUGH TONIGHT. A WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY EAST OF A PARIS TENNESSEE TO WATER VALLEY MISSISSIPPI LINE THROUGH TONIGHT AS A STRONG AREA OF LOW PRESSURE AND TIGHTENING PRESSURE GRADIENT MOVES INTO THE LOWER MISSISSIPPI VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL PERSIST THROUGH WEDNESDAY MORNING. COLDER TEMPERATURES TOWARDS THE END OF THE UPCOMING WEEKEND MAY RESULT IN FROST AND FREEZE CONDITIONS RETURNING ACROSS THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. KRM
In the hours before
Local storm report, Nov 17, 10:19 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG JACKSON 35.63N 88.83W
11/17/2015 MADISON TN PUBLIC
SEVERAL LARGE BRANCHES KNOCKED DOWN AND POWER OUTAGES.
MEASURED WIND GUST OF 63 MPH.
&&
SJMSpecial weather statement, Nov 18, 12:41 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST WED NOV 18 2015
MSZ015-022>024-180730-
CALHOUN MS-CHICKASAW MS-PONTOTOC MS-MONROE MS-
1241 AM CST WED NOV 18 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 130 AM CST FOR...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTH CENTRAL PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1240 AM CST...A STRONG THUNDERSTORM PRODUCING WINDS OF 40 TO 50
MPH WAS LOCATED NEAR VARDAMAN...OR 12 MILES SOUTHWEST OF
HOUSTON... MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CALHOUN...CHICKASAW...SOUTH CENTRAL PONTOTOC
AND NORTHWESTERN MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3412 8918 3402 8859 3381 8880 3381 8893
3375 8893 3375 8903 3374 8904 3374 8919
3372 8919 3372 8928
TIME...MOT...LOC 0640Z 213DEG 37KT 3379 8919Special weather statement, Nov 18, 1:51 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CST WED NOV 18 2015
MSZ016-017-023-024-180815-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
151 AM CST WED NOV 18 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 AM CST FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
EAST CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 150 AM CST...A STRONG THUNDERSTORM PRODUCING WINDS UP TO 50 MPH
WAS LOCATED OVER PRAIRIE...OR 9 MILES WEST OF ABERDEEN...MOVING
NORTHEAST AT 55 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA...EAST CENTRAL
CHICKASAW AND MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3368 8850 3368 8852 3377 8872 3381 8872
3381 8878 3421 8858 3409 8820 3404 8821
3367 8850
TIME...MOT...LOC 0750Z 213DEG 46KT 3381 8871Special weather statement, Nov 18, 3:46 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CST WED NOV 18 2015
MSZ024-181030-
MONROE MS-
346 AM CST WED NOV 18 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 430 AM CST FOR...
EASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 346 AM CST...A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH
WAS LOCATED NEAR COLUMBUS AFB...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EASTERN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3367 8850 3367 8849 3368 8850 3368 8855
3408 8837 3406 8821 3375 8825 3375 8832
3372 8833 3369 8837 3369 8839 3367 8842
3368 8843 3366 8846 3366 8850 3365 8851
TIME...MOT...LOC 0946Z 202DEG 37KT 3365 8852The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 7:36 PM CST | Flash Flood Warning | MEG | Coahoma, Tunica | 3 hr |
| Nov 17, 8:30 PM CST | Flash Flood Warning | MEG | DeSoto | 4 hr |
| Nov 17, 10:27 PM CST | Flash Flood Warning | MEG | DeSoto, Panola, Tate | 3 hr |
| Nov 17, 10:33 PM CST | Areal Flood Warning | MEG | Coahoma, Tunica | 6 hr |
| Nov 18, 12:41 AM CST | Special Weather Statement | MEG | Chickasaw | 49 min |
| Nov 18, 1:11 AM CST | Tornado Warning | MEG | Lee, Pontotoc, Union | 23 min |
| Nov 18, 1:51 AM CST | Special Weather Statement | MEG | Monroe | 24 min |
| Nov 18, 3:46 AM CST | Special Weather Statement | MEG | Monroe | 44 min |
| Nov 18, 4:26 AM CST | River Flood Warning | MEG | Tate, Tunica | 22 hr |
| Nov 18, 12:48 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 49 hr |
Nearby
Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.